Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 20, 2018, 6:14 PM CDT for Harris County, Montgomery County, Waller County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2018, 6:14 PM CDT (23:14 UTC)
- Expired
- May 20, 2018, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harris County, TX, Montgomery County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 84 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2252 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
843
WGUS54 KHGX 202314
FFWHGX
TXC201-339-473-210215-
/O.NEW.KHGX.FF.W.0008.180520T2314Z-180521T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
614 PM CDT SUN MAY 20 2018
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Southwestern Montgomery County in southeastern Texas...
Northeastern Waller County in southeastern Texas...
Northwestern Harris County in southeastern Texas...
* Until 915 PM CDT.
* At 612 PM CDT, Montgomery county emergency management reported
heavy rain across the warned area with some roads flooded in
southwestern Montgomery county. Strong thunderstorms have moved
out of southwest Montgomery county but have spread into southern
Montgomery and Northwest Harris county. 3 to 7 inches of rain have
fallen. Expect street flooding the warned area. Flash flooding is
already occurring.
* Some locations that will experience flooding include...
Tomball, Pinehurst, The Woodlands, Magnolia, Stagecoach, Cypress,
Hooks Airport and Willowbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3025 9548 3009 9546 2995 9557 2997 9566
2982 9577 2983 9581 3006 9583 3019 9579
$$1 follow-up statement
931
WGUS74 KHGX 210102
FFSHGX
Flash Flood Statement
National Weather Service Houston/Galveston TX
802 PM CDT SUN MAY 20 2018
TXC201-339-473-210215-
/O.CON.KHGX.FF.W.0008.000000T0000Z-180521T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery TX-Waller TX-Harris TX-
802 PM CDT SUN MAY 20 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN MONTGOMERY...NORTHEASTERN WALLER AND NORTHWESTERN HARRIS
COUNTIES...
At 758 PM CDT, Doppler radar and automated rain gauges indicated
that very light rain was falling over the area. 2 to near 5 inches
of rain have fallen. Ongoing localized flooding of roadways and low
lying areas within the warned area.
Little Cypress Creek at Becker Road is cresting just out of banks
and will steadily fall within the next couple of hours.
Some locations that will experience road flooding include...
Tomball, Pinehurst, The Woodlands, Magnolia, Stagecoach, Cypress,
Hooks Airport and Willowbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3025 9548 3009 9546 2995 9557 2997 9566
2982 9577 2983 9581 3006 9583 3019 9579
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 20, 4:04 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 20, 4:04 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 404 PM CDT Sun May 20 2018 .DISCUSSION... Showers and storms will largely be welcome rainfall for much of the area today. However, there is enough instability that an isolated strong to marginally severe storm is still possible, and these strongest storms could create a very localized minor flooding problem is it dumps enough rainfall quickly enough over a vulnerable location. Beyond that, we settle into a rather summer-like pattern for most of the week. .NEAR TERM [Through Tonight]... For the first time in a while, the radar is lit up with a number of showers and thunderstorms near and to the northwest of Houston. IR satellite shows the coldest cloud tops right around -70C, though most of the area shows warmer tops. As one might expect given this, rainfall totals have varied wildly from near nothing, to a maximum gauge total of 2.36 inches north of IAH, though radar estimates imply a cell has dropped roughly three inches in extreme southwestern Montgomery County as well. The streamer showers and storms that had made up the bulk of the morning's rainfall has largely merged with a broken line of thunderstorms following its cold pool's outflow boundary slowly to the southeast. Mesoanalysis shows 1500 or so j/kg of CAPE in the environment ahead of the line, indicating we still have ample instability for continued storms. DCAPE west of Houston is now over 800 j/kg, which implies that our main severe threat is damaging straight-line winds, though even that is a fairly marginal threat. In addition, high precipitable water values and a CAPE profile that this evening will resemble more a heavy rain look, also means that the strongest cells could generate some briefly torrential downpours, creating localized flooding issues in areas of poor drainage and near flashy small streams. However, bulk shear is pretty weak, and this will inhibit updraft organization and the ultimate severe and rain threats. The threat will largely be confined to the most robust updrafts before they collapse and where cells pass over a site repeatedly. Additionally, since these storms are largely sustained by instability alone, we'll see them very slowly wind down into the nighttime hours once the sun sets. This will further limit rainfall potential near the coast, where the forecast doesn't really have PoPs above 30 percent. Rainfall here may be fairly low unless the line can push coastward more effectively in the next several hours. .SHORT TERM [Monday Through Tuesday Night]... In many ways, tomorrow looks very similar to today. However, without the upstream spark of a large convective system, I would expect rainfall potential to be much more subdued despite similar midlevel heights and what appears to be another shortwave moving through. Ditto, really, for Tuesday. We'll definitely have some things that will help support showers or storms that do develop, but finding triggers for storms looks to be more difficult. Though places that have seen plenty of rain today will obviously be warmer with more isolated convection, temperatures as a whole look to be pretty stable the next couple of days. .LONG TERM [Wednesday Through Sunday]... We spend the latter half of the week pinned between a building ridge over western Mexico and an upper low over the northern Gulf Coast, which keeps us in a situation with potential for isolated to scattered showers and storms, but lacking in obvious triggers, keeping convective potential in check. Heights do look to rise, and so introduce a slow rise in temperatures into the weekend. Now, the potential wrench in the whole works: it appears the 12Z Euro has got a bug in it to bring the upper low lifting out of the Caribbean Sea towards Louisiana this weekend. This could put an end to any warming trend, and open us up to higher rain chances, though I've undercut the guidance as I've leaned a little more to the GFS, which was a little more like yesterday's forecast. Now, as for what the Euro does next week? I'm not gonna talk about it. It's beyond the forecast period, I refuse to discuss it. It's probably going to change before it gets into the forecast period anyway. And if it doesn't change, then I will discuss it then. && .AVIATION [18Z TAF Issuance]... Impressively large area of showers and thunderstorms from Del Rio fanning out to near Fort Worth to Houston. Storms have been getting stronger with the continued destabilization over the area. Can't rule out strong thunderstorms with winds over 40 knots with these probably near the CLL/UTS/CXO terminals this afternoon. Expect the deeper cold pool with the large cluster of storms near TPL-T35 to help steer the development southeastward. Have gone more pessimistic in area TAFs with VCTS this afternoon interspersed with TEMPO SHRA/TSRA through mid evening. Expect the area of storms to shift southeastward late afternoon evening and many of the HRRR/WRF support this movement/development as upper short wave moves into the area aiding the ventilation. Between 03-08z expect that most precip will wane but a boundary is likely to be present near the coast around sunrise and anticipate at least some scattered showers in proximity to the boundary so will reinstate VCSH near 12z for the coastal sites. After the storms wane late evening some patchy fog possible in rain cooled areas. 45 && .MARINE... Southeast winds 10-15 knots probably getting a little stronger and gustier tonight as inflow to deep convection shifts close to the coast with the storms. Storm may spread out into the nearshore waters this evening before weakening. Boundary remains in the morning and could be focus for additional showers. Expect lighter wind regime Monday through Thursday. Will be keeping an eye on the Eastern Gulf this week with most models indicating lowering pressures as upper low meanders about. 45 && .HYDROLOGY... Despite a good amount of rain upstream and some more rains expected through tonight, widespread hydrology concerns are nil. Rivers are well below bankfull, and given the recent dry weather, the rain will largely be beneficial. The potential for isolated stronger storms and high available atmospheric moisture does mean some briefly torrential rainfall is possible with the strongest cells. This could potentially cause very localized minor flooding issues on flashy small streams. && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 70 90 70 91 70 / 40 20 10 20 10 Houston (IAH) 73 91 72 91 73 / 20 20 10 20 10 Galveston (GLS) 78 85 78 85 78 / 20 20 10 20 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && NEAR TERM...Luchs SHORT TERM...Luchs LONG TERM...Luchs AVIATION...45 MARINE...45 HYDROLOGY...Luchs
Hazardous weather outlook, May 20, 4:18 AM CDT, 13 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 418 AM CDT Sun May 20 2018 TXZ178-179-200-210-213-214-226-227-235>238-300-313-335>338- 436>438-210930- Brazoria Islands-Chambers-Coastal Brazoria-Coastal Galveston- Coastal Harris-Coastal Jackson-Coastal Matagorda-Colorado- Fort Bend-Galveston Island and Bolivar Peninsula-Inland Brazoria- Inland Galveston-Inland Harris-Inland Jackson-Inland Matagorda- Matagorda Islands-Northern Liberty-Polk-San Jacinto- Southern Liberty-Wharton- 418 AM CDT Sun May 20 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Unseasonably warm temperatures are expected again today. Because of how early in the year this heat is occurring, residents are urged to take precautions for heat illness. These include taking frequent breaks if working outdoors, wearing lightweight and loose-fitting clothing and drinking plenty of water. A thunderstorm complex will develop over Central Texas this afternoon and move into the region toward evening. The storms are expected to weaken before reaching Houston later this evening but if the line holds together, a few of the stronger storms could produce gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday The warmer than normal afternoon temperatures are expected continue through the upcoming week. Heat index values could reach 100 degrees by the end of the week. Because of how early in the year this heat is occurring, residents are urged to take precautions for heat illness. These include taking frequent breaks if working outdoors, wearing lightweight and loose-fitting clothing and drinking plenty of water. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-210930- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 418 AM CDT Sun May 20 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ163-164-176-177-195>199-211-212-210930- Austin-Brazos-Burleson-Grimes-Houston-Madison-Montgomery-Trinity- Walker-Waller-Washington- 418 AM CDT Sun May 20 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A complex of thunderstorms will move into the area late this afternoon. Some of the storms could be strong to severe with gusty winds, large hail, dangerous cloud to ground lightning and brief but locally heavy rain. The threat for severe storms should wane by mid evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday The warmer than normal afternoon temperatures are expected continue through the upcoming week. Heat index values could reach 100 degree by the end of the week. Because of how early in the year this heat is occurring, residents are urged to take precautions for heat illness. These include taking frequent breaks if working outdoors, wearing lightweight and loose-fitting clothing and drinking plenty of water. .SPOTTER INFORMATION STATEMENT... Emergency managers and storm spotters should prepare for possible activation later today.
In the hours before
Special weather statement, May 20, 2:31 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
231 PM CDT SUN MAY 20 2018
TXZ163-176-177-198-202030-
Walker TX-Madison TX-Grimes TX-Houston TX-
231 PM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRIMES...WEST
CENTRAL HOUSTON...CENTRAL MADISON AND NORTHWESTERN WALKER COUNTIES
UNTIL 330 PM CDT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bedias, or 14 miles southwest of Madisonville, moving northeast at 35
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Madisonville, Austonio, Bedias and Iola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3133 9553 3065 9597 3073 9615 3109 9598
3109 9576 3114 9577 3116 9573 3121 9575
3123 9573 3127 9573 3130 9570 3129 9568
3132 9567 3132 9566 3134 9566 3135 9568
3136 9566 3137 9569 3140 9570 3140 9569
TIME...MOT...LOC 1931Z 205DEG 29KT 3076 9603Special weather statement, May 20, 2:33 PM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
233 PM CDT SUN MAY 20 2018
TXZ177-199-212-213-202030-
Walker TX-Waller TX-Inland Harris TX-Montgomery TX-
233 PM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...NORTHEASTERN
WALLER...SOUTH CENTRAL WALKER AND NORTHWESTERN HARRIS COUNTIES UNTIL
330 PM CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pinehurst, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Northwestern Conroe, Tomball, Willis, Pinehurst, The Woodlands,
Panorama Village, Magnolia, New Waverly, Montgomery, Stagecoach and
Lake Conroe Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3008 9564 3008 9576 3016 9583 3057 9567
3061 9552 3046 9539
TIME...MOT...LOC 1932Z 204DEG 16KT 3019 9570Special weather statement, May 20, 5:23 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 523 PM CDT SUN MAY 20 2018 TXZ178-199-200-213-202330- San Jacinto TX-Northern Liberty TX-Inland Harris TX-Montgomery TX- 523 PM CDT SUN MAY 20 2018 ...SPECIAL WEATHER STATEMENT... At 523 PM CDT, Doppler radar was tracking a strong thunderstorm near Tomball, moving northeast at 30 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Southeastern Conroe, Tomball, The Woodlands, Spring, Oak Ridge North, Shenandoah, Splendora, Patton Village, Woodbranch, Cut And Shoot, Woodloch, The Woodlands Pavillion, Hooks Airport, Chateau Woods, Splashtown and Porter Heights. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2992 9564 3006 9577 3047 9526 3025 9507 TIME...MOT...LOC 2223Z 231DEG 26KT 3004 9564
Special weather statement, May 20, 5:52 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 552 PM CDT SUN MAY 20 2018 TXZ178-199-200-213-210000- San Jacinto TX-Northern Liberty TX-Inland Harris TX-Montgomery TX- 552 PM CDT SUN MAY 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY... SOUTHWESTERN SAN JACINTO...NORTHWESTERN LIBERTY AND NORTH CENTRAL HARRIS COUNTIES UNTIL 700 PM CDT... At 552 PM CDT, Doppler radar was tracking a strong thunderstorm over Shenandoah, or over The Woodlands, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Southeastern Conroe, Cleveland, The Woodlands, Spring, Oak Ridge North, Shenandoah, Splendora, Patton Village, Woodbranch, Cut And Shoot, North Cleveland, Woodloch, The Woodlands Pavillion, Chateau Woods, Splashtown, Porter Heights and Tarkington Prairie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3005 9546 3020 9558 3053 9513 3031 9495 TIME...MOT...LOC 2252Z 234DEG 20KT 3017 9546
Local storm report, May 20, 6:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
607 PM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD MAGNOLIA 30.21N 95.75W
05/20/2018 MONTGOMERY TX EMERGENCY MNGR
5 ROADS IN MAGNOLIA FLOODED.
&&
EVENT NUMBER HGX1800095
KPSpecial weather statement, May 20, 6:12 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 612 PM CDT SUN MAY 20 2018 TXZ213-313-210000- Coastal Harris TX-Inland Harris TX- 612 PM CDT SUN MAY 20 2018 ...SPECIAL WEATHER STATEMENT... At 611 PM CDT, Doppler radar was tracking strong thunderstorms over Spring Branch Central, or over Spring Valley, moving east at 15 mph. Winds in excess of 30 mph will be possible with these storms. Locations impacted include... Bellaire, Humble, West University Place, Hunters Creek Village, Bunker Hill Village, Piney Point Village, Midtown Houston, Downtown Houston, Northside / Northline, Greenway / Upper Kirby Area, Spring Branch North, Second Ward, Greater Greenspoint, Greater Heights, Neartown / Montrose, Near Northside Houston, Greater Fifth Ward, Aldine, Memorial Park and Fourth Ward. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways! Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2967 9552 2981 9563 3003 9533 2983 9513 TIME...MOT...LOC 2311Z 255DEG 14KT 2981 9552
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:15 PM CDT | Special Weather Statement | HGX | Houston, Madison, Montgomery, Walker | 75 min |
| May 20, 1:45 PM CDT | Special Weather Statement | HGX | Houston | 75 min |
| May 20, 2:31 PM CDT | Special Weather Statement | HGX | Madison | 59 min |
| May 20, 2:33 PM CDT | Special Weather Statement | HGX | Montgomery | 57 min |
| May 20, 3:50 PM CDT | Areal Flood Advisory | HGX | Grimes, Harris, Montgomery, Waller | 115 min |
| May 20, 5:19 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery, Waller | 3 hr |
| May 20, 5:23 PM CDT | Special Weather Statement | HGX | Montgomery | 67 min |
| May 20, 5:52 PM CDT | Special Weather Statement | HGX | Montgomery | 68 min |
| May 20, 6:12 PM CDT | Special Weather Statement | HGX | Harris | 48 min |
| May 20, 6:33 PM CDT | Special Weather Statement | HGX | Liberty | 57 min |
| May 20, 6:59 PM CDT | River Flood Warning | HGX | Harris | 11 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.